Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Withdrawal From Microgynon Cause Missed Periods With Leaking Breast?

I was diagnosed with endometriosis in October 2010 after having a laparoscopy. I was then told to take microgynon for 6 months without break and developed heavy bleeding and told to stop taking it by my GP as I had been taking it for 12 years (i m only 27). So myself and my partner decided to just use condoms. I heard about norethisterone on the tv and was prescribed it to stop my period whilst on holiday in Greece. I stopped taking it on Friday 23 sept and still haven t had a period yet, and found that my breasts have started to leak. Is this normal after taking this medication?
Fri, 5 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Microgynon contains both ethinyl estradiol and levonorgesterol which is used in the treatment of heavy, painful or irregular periods. It is also used to prevent unwanted pregnancies from unprotected sexual intercourses. Each female reacts differently with regard to difficulty going on Microgynon as well as then coming off the pill. Some female might experience hugely bodily changes, while others experience a few changes or no changes at all.

However, after stopping this medication abruptly, you may suffer from side effects such as irregular uterine periods, heavy and prolonged bleeding, spotting or breakthrough bleeding between periods, breast tenderness and enlargement, nipple discharge, vaginal discharge, vaginal dryness, changes in sexual drive etc. If these side effects persist for long or bother you, then you should inform your doctor first for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Progestagens


Loading Online Doctors....
Can Withdrawal From Microgynon Cause Missed Periods With Leaking Breast?

Hi, Microgynon contains both ethinyl estradiol and levonorgesterol which is used in the treatment of heavy, painful or irregular periods. It is also used to prevent unwanted pregnancies from unprotected sexual intercourses. Each female reacts differently with regard to difficulty going on Microgynon as well as then coming off the pill. Some female might experience hugely bodily changes, while others experience a few changes or no changes at all. However, after stopping this medication abruptly, you may suffer from side effects such as irregular uterine periods, heavy and prolonged bleeding, spotting or breakthrough bleeding between periods, breast tenderness and enlargement, nipple discharge, vaginal discharge, vaginal dryness, changes in sexual drive etc. If these side effects persist for long or bother you, then you should inform your doctor first for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician